Existence results for parametric boundary value problems involving the mean curvature operator

  • Gabriele BonannoEmail author
  • Roberto Livrea
  • Jean Mawhin


In this note we propose a variational approach to a parametric differential problem where a prescribed mean curvature equation is considered. In particular, without asymptotic assumptions at zero and at infinity on the potential, we obtain an explicit positive interval of parameters for which the problem under examination has at least one nontrivial and nonnegative solution.

Mathematics Subject Classification

34B15 34B18 35B38 


  1. 1.
    Bereanu C., Mawhin J.: Boundary value problems with non-surjective ϕ-Laplacian and one-side bounded nonlinearity. Adv. Differ. Eqs. 11, 35–60 (2006)zbMATHMathSciNetGoogle Scholar
  2. 2.
    Bonanno G.: A critical point theorem via the Ekeland variational principle. Nonlinear Anal. 75, 2992–3007 (2012)CrossRefzbMATHMathSciNetGoogle Scholar
  3. 3.
    Bonanno G., D’Aguì G.: Critical nonlinearities for elliptic Dirichlet problems. Dyn. Syst. Appl. 22, 411–417 (2013)zbMATHGoogle Scholar
  4. 4.
    Bonanno, G., Livrea, R.: Existence and multiplicity of periodic solutions for second order Hamiltonian systems depending on a parameter. J. Convex Anal. 20(4), 1075–1094 (2013)Google Scholar
  5. 5.
    Bonanno G., Pizzimenti P.: Existence results for nonlinear elliptic problems. Appl. Anal. 92, 411–423 (2013)CrossRefzbMATHMathSciNetGoogle Scholar
  6. 6.
    Bonanno G., Sciammetta A.: An existence result of one non-trivial solution for two point boundary value problems. Bull. Aust. Math. Soc. 84, 288–299 (2011)CrossRefzbMATHMathSciNetGoogle Scholar
  7. 7.
    Bonheure D., Habets P., Obersnel F., Omari P.: Classical and non-classical positive solutions of a prescribed curvature equation with singularities. Rend. Istit. Math. Univ. Trieste 39, 63–85 (2007)zbMATHMathSciNetGoogle Scholar
  8. 8.
    Bonheure D., Habets P., Obersnel F., Omari P.: Classical and non-classical solutions of a prescribed curvature equation. J. Differ. Eq. 243, 208–237 (2007)CrossRefzbMATHMathSciNetGoogle Scholar
  9. 9.
    Brezis H.: Analyse fonctionnelle. Masson, Paris (1987)Google Scholar
  10. 10.
    Capietto, A., Dambrosio, W., Zanolin, F.: Infinitely many radial solutions to a boundary value problem in a ball. Ann. Mat. Pura Appl. 179, 159–188 (2001)Google Scholar
  11. 11.
    Chang, K.C., Zhang, T.: Multiple solutions of the prescribed mean curvature equation. In: Chern, S.S. (ed.) Inspired. Nankai Tracts in Mathematics, vol. 11, pp. 113–127. World Scientific Publications, Hackensack, NJ, 2006Google Scholar
  12. 12.
    Cid J.A., Torres P.J.: Solvability for some boundary value problems with ϕ-Laplacian operators. Discret. Contin. Dyn. Syst. A 23, 727–732 (2009)CrossRefzbMATHMathSciNetGoogle Scholar
  13. 13.
    D’Aguì G.: Existence results for a mixed bonundary value probelm with Sturm-Liouville equation. Adv. Pure Appl. Math. 2, 237–248 (2011)MathSciNetGoogle Scholar
  14. 14.
    D’Aguì, G.: Multiplicity results for nonlinear mixed boundary value problem. Bound. Val. Problems 2012 (2012:134) 12pp.Google Scholar
  15. 15.
    Faraci F.: A note on the existence of infinitely many solutions for the one dimensional prescribed curvature equation. Stud. Univ. Babes Bolyai Math. 55(4), 83–90 (2010)zbMATHMathSciNetGoogle Scholar
  16. 16.
    Habets P., Omari P.: Multiple positive solutions of a one-dimensional prescribed mean curvature problem. Commun. Contemp. Math. 9, 701–730 (2007)CrossRefzbMATHMathSciNetGoogle Scholar
  17. 17.
    Le, V.K.: Some existence results on non-trivial solutions of the prescribed mean curvature equation. Adv. Nonlinear Stud. 5, 133–161 (2005)Google Scholar
  18. 18.
    Obersnel F.: Classical and non-classical sign changing solutions of a one-dimensional autonomous prescribed curvature equation. Adv. Nonlinear Stud. 7, 1–13 (2007)MathSciNetGoogle Scholar
  19. 19.
    Obersnel F., Omari P.: Positive solutions of the Dirichlet problem for the prescribed mean curvature equation. J. Differ. Eq. 249, 1674–1725 (2010)CrossRefzbMATHMathSciNetGoogle Scholar
  20. 20.
    Obersnel, F., Omari, P.: Multiple non-trivial solutions of the Dirichlet problem for the prescribed mean curvature equation. Contemp. Math. 540, 165–185 (2011)Google Scholar
  21. 21.
    Pan H.: One-dimensional prescribed mean curvature equation with exponential nonlinearity. Nonlinear Anal. 70, 999–1010 (2009)CrossRefzbMATHMathSciNetGoogle Scholar

Copyright information

© Springer Basel 2014

Authors and Affiliations

  1. 1.Department of Civil, Computer, Construction, Environmental Engineering and Applied MathematicsUniversity of MessinaMessinaItaly
  2. 2.Department MECMATUniversity of Reggio CalabriaReggio CalabriaItaly
  3. 3.Université Catholique de Louvain, IRMPLouvain-la-NeuveBelgium

Personalised recommendations